Alert archive / California / Wind Advisories in 2015

Wind Advisory 25, NWS Los Angeles, CA

May 5, 2015

NWS Los Angeles, CA issued this wind advisory at May 5, 2015, 3:06 AM PDT. It took effect at May 5, 2015, 12:00 PM PDT. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
May 5, 2015, 3:06 AM PDT (10:06 UTC)
In effect from
May 5, 2015, 12:00 PM PDT
Expired
May 7, 2015, 9:00 PM PDT
In force
57 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

644 
WWUS76 KLOX 051006
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 AM PDT TUE MAY 5 2015

CAZ059-051815-
/O.NEW.KLOX.WI.Y.0025.150505T1900Z-150507T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
306 AM PDT TUE MAY 5 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM NOON TODAY TO 9 PM PDT WEDNESDAY.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  THE STRONGEST WINDS WILL OCCUR IN THE WESTERN FOOTHILLS...SUCH
  AS THE LAKE PALMDALE AND POPPY PARK AREAS.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON
  ACROSS THE ANTELOPE VALLEY AND CONTINUE THROUGH WEDNESDAY
  EVENING. THERE MAY BE A LULL IN THE GUSTY WINDS BETWEEN LATE
  TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
8 follow-up statements
883 
WWUS76 KLOX 051813
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1113 AM PDT TUE MAY 5 2015

CAZ059-060215-
/O.CON.KLOX.WI.Y.0025.150505T1900Z-150507T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1113 AM PDT TUE MAY 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON 
  ACROSS THE ANTELOPE VALLEY AND CONTINUE THROUGH WEDNESDAY 
  EVENING. THERE MAY BE A LULL IN THE GUSTY WINDS BETWEEN LATE 
  TONIGHT AND EARLY WEDNESDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

/KJ
425 
WWUS76 KLOX 060041
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
541 PM PDT TUE MAY 5 2015

CAZ059-060845-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-150507T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
541 PM PDT TUE MAY 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...EXCEPT
  ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS.

* TIMING...STRONGEST WINDS WILL OCCUR IN THE AFTERNOON AND EVENING HOURS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND COULD
  RESTRICT VISIBILITIES. DRIVING COULD BE DIFFICULT FOR THOSE WITH
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$


GOMBERG/KJ
762 
WWUS76 KLOX 060722
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1222 AM PDT WED MAY 6 2015

CAZ059-061530-
/O.EXT.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1222 AM PDT WED MAY 6 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...EXCEPT
  ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS. THE STRONGEST
  WINDS WILL OCCUR IN THE AFTERNOON AND EVENING HOURS.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THURSDAY
  EVENING. THERE MAY BE A LULL IN THE GUSTY WINDS DURING THE LATE
  NIGHT AND EARLY MORNING HOURS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND 
  SAND COULD RESTRICT VISIBILITIES. DRIVING COULD BE DIFFICULT 
  FOR THOSE WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
608 
WWUS76 KLOX 061527
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
827 AM PDT WED MAY 6 2015

CAZ059-062330-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
827 AM PDT WED MAY 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...EXCEPT
  ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS.

* TIMING...THE STRONGEST WINDS WILL OCCUR IN THE AFTERNOON AND
  EVENING HOURS. THERE WILL LIKELY BE A LULL IN THE WINDS DURING
  THE LATE NIGHT AND MORNING HOURS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR THOSE WITH HIGH PROFILE
  VEHICLES DUE TO GUSTY CROSSWINDS. IN ADDITION...AREAS OF BLOWING
  DUST AND SAND COULD RESTRICT VISIBILITIES. MAJOR ROADWAYS THAT
  COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SUKUP/HALL
864 
WWUS76 KLOX 062206
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 PM PDT WED MAY 6 2015

CAZ059-071030-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
306 PM PDT WED MAY 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. LOCAL
  GUSTS UP TO 55 MPH IN THE FOOTHILLS.

* TIMING...THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
  EVENING HOURS. THERE WILL LIKELY BE A LULL IN THE WINDS DURING
  THE LATE NIGHT AND MORNING HOURS.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR THOSE WITH HIGH PROFILE
  VEHICLES DUE TO GUSTY CROSS WINDS. IN ADDITION...AREAS OF
  BLOWING DUST AND SAND COULD RESTRICT VISIBILITY. MAJOR ROADWAYS
  THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND.

&&

$$

SUKUP
464 
WWUS76 KLOX 071001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT THU MAY 7 2015

CAZ059-071900-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
301 AM PDT THU MAY 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH.
  ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS.

* TIMING...THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EARLY
  EVENING. 

* IMPACTS...DRIVING WILL BE DIFFICULT FOR THOSE WITH HIGH 
  PROFILE VEHICLES DUE TO GUSTY CROSS WINDS. IN ADDITION...AREAS 
  OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITY. MAJOR 
  ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND.

&&

$$

RAT
167 
WWUS76 KLOX 071853
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1153 AM PDT THU MAY 7 2015

CAZ059-080400-
/O.CON.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
1153 AM PDT THU MAY 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. 
  ISOLATED GUSTS UP TO 55 MPH IN THE FOOTHILLS.

* TIMING...STRONGEST WINDS FROM NOW THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVING WILL BE DIFFICULT FOR THOSE WITH HIGH 
  PROFILE VEHICLES DUE TO GUSTY CROSS WINDS. IN ADDITION...AREAS 
  OF BLOWING DUST AND SAND COULD RESTRICT VISIBILITY. MAJOR 
  ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS AND REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND.

&&

$$

SUKUP
284 
WWUS76 KLOX 080353
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 PM PDT THU MAY 7 2015

CAZ059-080500-
/O.EXP.KLOX.WI.Y.0025.000000T0000Z-150508T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
853 PM PDT THU MAY 7 2015

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. AS A RESULT...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM PDT. EVEN
SO...GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS UP TO
45 MPH WILL PERSIST THROUGH THE EVENING.

$$

SIRARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 4, 11:43 PM PDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 4, 11:43 PM PDT, 3 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1143 PM PDT MON MAY 4 2015

UPDATED AVIATION SECTION

.SYNOPSIS...
NIGHT THROUGH MORNING LOW CLOUDS AND FOG WILL CONTINUE THROUGH
MIDWEEK. LOW PRESSURE WILL KEEP TEMPERATURES BELOW NORMAL THROUGH
THE END OF THE WEEK. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND
MOUNTAIN THUNDERSTORMS THURSDAY THROUGH FRIDAY MORNING. A RIDGE IS
EXPECTED TO WARM TEMPERATURES TO AT OR SLIGHTLY ABOVE NORMAL BY
SUNDAY.

&&

.SHORT TERM (TONIGHT-THU)...
BROAD TROUGHING OVER THE WESTERN U.S. WILL KEEP BELOW NORMAL
TEMPERATURES ACROSS THE AREA THROUGH THIS PERIOD AND PRIOR TO A
DEEPER LOW THAT DIVES SOUTH OUT OF BRITISH COLUMBIA AND INTO CENTRAL
CALIF LATER ON THURSDAY. THIS BROAD UPPER LEVEL TROUGH HELPING TO
GENERATE STRONG ONSHORE PRESSURE GRADIENTS ACROSS SOUTHERN
CALIFORNIA TODAY...AS EVIDENT BY THE +9.2 MB LAX-DAGGETT GRADIENT
EARLIER THIS AFTERNOON. THIS STRONG ONSHORE FLOW GENERATING GUSTY
ONSHORE WINDS ACROSS INTERIOR SECTIONS...ESPECIALLY THE ANTELOPE
VALLEY. ISOLATED GUSTS AS HIGH AS 50 MPH BEING OBSERVED THIS EVENING
AT LAKE PALMDALE.

SATELLITE IMAGERY SHOWING LOW CLOUDS FILLING IN ACROSS PORTIONS OF
THE CENTRAL COAST AND ANOTHER AREA NEAR CATALINA ISLAND. LATEST
ACARS DATA SHOWING MARINE LAYER DEPTH AROUND 2000 FEET THIS EVENING
ACROSS THE LA BASIN. MODEL CROSS SECTIONS SHOWING THAT MARINE LAYER
DEPTH WILL LIKELY INCREASE TO BETWEEN 3000 AND 3500 FEET BY TUESDAY
MORNING ACROSS THE LA BASIN. THE DEEP MARINE LAYER AND STRONG
ONSHORE FLOW SHOULD ENABLE LOW CLOUDS TO FILL IN ACROSS MUCH OF THE
COAST AND VALLEYS...AS WELL AS SOME OF THE LOWER COASTAL SLOPES. 00Z
NAM ALSO SHOWING CONSIDERABLE LOW LEVEL MOISTURE LINGERING INTO
AFTERNOON HOURS...SO MAY SEE SLOWER CLEARING WITH AT LEAST PARTLY
CLOUDY SKIES LINGERING ACROSS PORTIONS OF THE COAST AND VALLEYS.
SIMILAR DEEP MARINE LAYER PATTERN WITH POTENTIAL FOR DRIZZLE BY
WEDNESDAY MORNING. THIS WILL RESULT IN CONTINUED COOLING TREND NEXT
COUPLE OF DAYS...WITH THURSDAY BEING THE COOLEST DAY AS COLD UPPER
LOW PRESSURE SYSTEM MOVES INTO THE AREA. IN ADDITION...GUSTY ONSHORE
WINDS WILL CONTINUE IN THE MOUNTAINS AND ANTELOPE VALLEY. IN
FACT...LATER SHIFTS MAY NEED TO CONSIDER A WIND ADVISORY FOR THE
ANTELOPE VALLEY DURING THE NEXT FEW DAYS.

A LOOK AT THE 00Z NAM MODEL STILL SHOWING SIGNIFICANT COLD AIR
ADVECTION ALOFT THURSDAY AFTERNOON INTO THURSDAY EVENING ASSOCIATED
WITH THE UPPER LOW DIVING SOUTHWARD INTO CENTRAL CALIFORNIA. WHILE
MOISTURE IS SOMEWHAT LIMITED...THE NAM CONTINUES TO SHOW IMPRESSIVE
INSTABILITY DURING THIS TIME. CURRENTLY HAVE SLIGHT CHANCE OF TSTMS
MENTIONED IN FORECAST FOR THE MOUNTAINS ON THURSDAY
AFTERNOON/EVENING BUT MAY NEED TO EXPAND INTO SOME OF THE VALLEYS IF
THIS FORECAST TRACK CONTINUES TO HOLD TOGETHER. IN
ADDITION...APPEARS THAT MOST ORGANIZED SHOWER AND MOUNTAIN SNOW
POTENTIAL WILL BE ACROSS LOS ANGELES COUNTY DUE TO MORE FAVORABLE
CYCLONIC FLOW PATTERN FOR THIS PORTION OF THE FORECAST AREA. FOR
THIS REASON...POPS ACROSS LA COUNTY WILL LIKELY NEED TO BE ADJUSTED
UPWARD AS WE DRAW CLOSER TO THE EVENT.

*** FROM PREVIOUS DISCUSSION ***

MODELS AGREE ON DROPPING THE CLOSED UPPER LOW JUST NORTH OF THE AREA
BY 5 PM THURSDAY. SLIGHT CHANCES OF PRECIPITATION START THURSDAY
MORNING OVER LOS ANGELES COUNTY AND NORTH INTO THE VENTURA COUNTY
MOUNTAINS AS MODELS INDICATE SOME INSTABILITY WITH THE APPROACH OF
COOLER MID LEVEL TEMPS. PRECIP CHANCES INCREASE SLIGHTLY THESE AREAS
THURSDAY AFTERNOON. HAVE ALSO ADDED A SLIGHT CHANCE OF
THUNDERSHOWERS FOR THE VENTURA COUNTY MOUNTAINS THURSDAY AFTERNOON
WITH MODEL LIFTED INDICIES OF -3 TO -4 DEG C INDICATED. NEGATIVE
LIFTEDS ARE ALSO INDICATED FOR VALLEY AREAS...THE FORECAST MODEL
SOUNDING FOR LAX VALID THUR 5 PM INDICATES A -4 LIFTED...BUT COULD
NOT QUITE PULL THE TRIGGER FOR ANY TRW- DOWN IN THE VALLEYS. AND AS
WITH ANY LOW THAT TAKES THIS PATH RIGHT ALONG OR JUST INLAND OF THE
COAST...MOISTURE WILL BE DIFFICULT TO COME BY SO NOT EXPECTING MUCH
IN THE WAY OF MEASURABLE PRECIPITATION THROUGH THURSDAY NIGHT.

.LONG TERM (FRI-MON)...
THE BEST CHANCES OF PRECIPITATION APPEAR AT THIS TIME TO BE THURSDAY
NIGHT INTO FRIDAY MORNING. THESE INCLUDE SCATTERED AREAS WITH
CHANCES NORTH OF POINT CONCEPTION WHEN THE LOW IS AT ITS CLOSEST
PROXIMITY TO THE AREA AND MOST AREAS WILL BENEFIT FROM SOME LIFT
WITH THE LOW. INCREASED POPS A BIT FROM THE PREVIOUS FORECAST BUT
KEPT BELOW LIKELY FOR NOW. JUST NOT SEEING ANY STRONG ENOUGH LIFT
INDICATORS IN THE MODELS QUITE YET.

THE CLOSED LOW SHOULD BE SITUATED OVER VEGAS BY MIDDAY FRIDAY WITH
HEIGHT RISES OVER OUR AREA. FINE TUNED THE PRECIPITATION
PROBABILITIES FOR FRIDAY...KEEPING BEST CHANCES (ALTHOUGH STILL NOT
TOO HIGH) OVER L.A. COUNTY FRIDAY AND ELIMINATING THEM NORTH OF PT
CONCEPTION. THIS IS CONTRARY TO THE ECMWF WHICH INDICATES HIGHER
POPS ACROSS MOST OF THE AREA DUE TO A VORT LOBE IT SWINGS AROUND THE
LOW DURING THE DAY FRIDAY ON TOP OF THE FACT IT KEEPS THE LOW A
LITTLE FURTHER WEST...BUT ENSEMBLE PRECIPITATION FORECASTS DO NOT
FAVOR THIS SCENARIO SO WENT WITH A NORTH TO SOUTH DRYING TREND. THE
GFS..WHICH IS FURTHER EAST...ALSO APPEARS TO BE MORE CONSISTENT OVER
ITS LAST SEVERAL RUNS.

DO NOT EXPECT ANY SIGNIFICANT PRECIPITATION TOTALS WITH THIS SYSTEM
AT THIS TIME. GENERALLY ANY AREA THAT DOES RECEIVE PRECIPITATION
SHOULD NOT GET ANY MORE THAN A QUARTER OF AN INCH WITH UNDER A TENTH
OR EVEN LESS MORE COMMON.

A SHORTWAVE RIDGE MOVES IN FOR SATURDAY AND SUNDAY TO BRING WARMING
AND DRYING EACH DAY. BY SUNDAY HIGH TEMPERATURES ARE EXPECTED TO BE
CLOSER TO JUST ABOVE NORMAL MOST AREAS...MEANING 70S COASTS AND LOW
80S INLAND VALLEYS. EXTENDED MODELS EACH SHOW SOME DEGREE OF
TROUGHING TO OUR WEST ON MONDAY BUT AT THIS TIME NOT CLOSE ENOUGH TO
BRING ANY COOLING OUTSIDE OF POSSIBLY A FEW DEGREES COOLING NORTHERN
SLO COUNTY.

&&

.AVIATION...05/0643Z.

AT 0600Z...THE MARINE INVERSION AT KLAX WAS BASED AROUND 2650 FEET.
THE TOP OF THE INVERSION WAS AROUND 5000 FEET WITH A TEMPERATURE OF
11 DEGREES CELSIUS.

PREDOMINANT MVFR CONDITIONS WILL CONTINUE TO SPREAD INTO COASTAL AND
VALLEY TERMINALS THROUGH 14Z. THERE IS A CHANCE THAT COASTAL
TERMINALS COULD STRUGGLE TO CLEAR ON TUESDAY WITH SCATTERED TO
BROKEN CEILINGS ABOVE 3000 FEET LINGERING INTO THE AFTERNOON HOURS.
GUSTY ONSHORE WINDS WITH A CHANCE LOWERING VISIBILITIES IN BLOW DUST
ARE POSSIBLE FOR THE ANTELOPE VALLEY TERMINALS.

KLAX AND KBUR...PREDOMINANT MVFR CONDITIONS WILL SPREAD IN BETWEEN
10Z AND 14Z. THERE IS A 50 PERCENT CHANCE THAT MVFR TO VFR
CONDITIONS WITH CEILINGS BELOW 5000 FEET COULD LINGER UNTIL AS LATE
AS 23Z TUESDAY.

&&

.MARINE...04/800 PM...

FOR THE OUTER WATERS...MODERATE CONFIDENCE IN WINDS INCREASING TO
SMALL CRAFT LEVELS TONIGHT. HIGH CONFIDENCE IN IN SMALL CRAFT
ADVISORY LEVELS WINDS FROM TUESDAY THROUGH THURSDAY.

FOR THE INNER WATERS...MODERATE CONFIDENCE IN WEST TO NORTHWEST
WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE WEEK.
THERE IS A CHANCE OF WINDS INCREASING TO SMALL CRAFT ADVISORY LEVELS
ACROSS THE WESTERN SECTIONS OF THE INNER WATERS TUESDAY THROUGH
THURSDAY.

A LONG PERIOD (18-20 SECOND) SOUTHERLY SWELL WILL CONTINUE ACROSS
THE COASTAL WATERS THROUGH TUESDAY NIGHT...THEN SLOWLY SUBSIDE THE
SECOND HALF OF THE WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY (SEE LAXCFWLOX).
BEACH HAZARD STATEMENT (SEE LAXCFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/JACKSON
AVIATION...HALL
MARINE...GOMBERG
SYNOPSIS...B

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 4, 6:00 AM PDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT MON MAY 4 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT MON MAY 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LONG PERIOD SOUTHERLY SWELL WILL BRING AN INCREASED RISK OF VERY
STRONG AND DANGEROUS RIP CURRENTS. HIGH SURF CONDITIONS ARE
EXPECTED ACROSS LOS ANGELES COUNTY...WITH ELEVATED SURF ACROSS OTHER
SOUTH FACING BEACHES. VERY STRONG AND DANGEROUS RIP CURRENTS...BEACH
EROSION...AND LARGE WAVES SUDDENLY SWEEPING PEOPLE OFF JETTIES WILL
CONTINUE TO BE THE MAJOR MARINE HAZARDS. THE LONG PERIOD SOUTH
SWELLS WILL LIKELY HAVE EXTRA SURGING THAT MAY BE HAZARDOUS TO
ANCHORED BOATS...INCLUDING AVALON HARBOR AND PORT SAN LUIS.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

HIGH SURF CONDITIONS WILL CONTINUE THROUGH TUESDAY ACROSS LOS ANGELES
COUNTY...WHILE ELEVATED SURF WILL CONTINUE ACROSS REMAINING SOUTH
FACING BEACHES. VERY STRONG AND DANGEROUS RIP CURRENTS...BEACH
EROSION...AND LARGE WAVES SUDDENLY SWEEPING PEOPLE OFF JETTIES WILL
CONTINUE TO BE THE MAJOR MARINE HAZARDS. THE LONG PERIOD SOUTH
SWELLS WILL CONTINUE TO HAVE EXTRA SURGING MONDAY THAT MAY BE
HAZARDOUS TO ANCHORED BOATS...INCLUDING AVALON HARBOR AND PORT SAN
LUIS.

THERE WILL BE A THREAT OF SHOWERS WITH RESORT LEVEL SNOW SHOWERS
SOMETIME IN THE THURSDAY INTO FRIDAY TIME FRAME ASSOCIATED WITH A
COLD UPPER LEVEL LOW PRESSURE SYSTEM.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:53 AM PDTSmall Craft AdvisoryLOX60 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.